MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. Evera MRI XT DR SureScan; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

MEDTRONIC PUERTO RICO OPERATIONS CO. Evera MRI XT DR SureScan; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number DDMB1D4
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Protective Measures Problem (3015); Unauthorized Access to Computer System (3025)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that there was a malfunction and they received multiple shocks.They also noted that a lead malfunctioned.The patient stated that the implantable cardioverter defibrillator (icd)  was "hacked" and the "hacker" was allegedly tampering with the device and were able to speed up the heart rate, which allegedly caused the patient's heart to enlarge.The patient noted that their "chest caved in like a mountain" when this happened.The device also emitted audio that could be heard in public and made privacy difficult.The patient also stated that this caused the lead to "go through the body and bloodstream".The patient noted that they had to go to the hospital to have the issue corrected and they had a "leakage" for several years.The icd system remains in use. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Evera MRI XT DR SureScan
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112--439
+1(763)526-9277
MDR Report Key50619317
Report Number3004209178-2026-15038
Device Sequence Number16080235
Product Code LWS
UDI-Device Identifier00643169720497
UDI-Public(01)00643169720497(17)200914
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/14/2020
Device Model NumberDDMB1D4
Device Catalogue NumberDDMB1D4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2026
Date Device Manufactured03/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-52 LEAD, 6935M62 LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age50 YR
Patient SexMale